MAUDE Adverse Event Report: AESCULAP AG ACTIV L INSERTION INSTRUMENT F/H8.5MM; ACTIV L INSTRUMENTS

AESCULAP AG ACTIV L INSERTION INSTRUMENT F/H8.5MM; ACTIV L INSTRUMENTS
Model Number FW961R
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fw961r - activ l insertion instrument f/h8.5mm during lumbar tdr procedure performed on (b)(6) 2021.According to the complaint description, the implant is sticking on inserter.Doctor requested replacement.There was no surgery delay and the patient was under anesthesia.The surgeon was able to continue the surgery with this instrument.It just wasn't holding as tight as it used to, so they want to replace it.There was no patient or implant impacted.There was no described patient harm.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - d9, h4.Based upon investigation results, this event was re-evaluated and is considered no longer reportable - no malfunction or serious injury.Investigation results: visual investigation: we made a visual inspection of the received instrument, especially the implant- interface.Here we found one of the prongs damaged / deformed.A deformed prong leads to complications at the coupling- and decoupling of the implant.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4(10) x probability of occurrence 4(10) according to din en iso 14971 is still acceptable.Explanation and rationale: the root cause for the described problem is a deformed/bent prong at the tip of the instrument.Conclusion and measures / preventive measures: based upon the investigation results, the instrument was in use since 2007.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ACTIV L INSERTION INSTRUMENT F/H8.5MM
Common Device Name
ACTIV L INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11731436
Report Number9610612-2021-00333
Device Sequence Number14459737
Product Code MJO
UDI-Device Identifier04038653425587
UDI-Public4038653425587
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFW961R
Device Catalogue NumberFW961R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown